Ohio, 2003Winter Storm in Ohio, January 2, 2003
January 2, 2003 · NWS ILN · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 2, 3:20 PM EST, 20 minutes earlier.
Area forecast discussion, Jan 2, 3:20 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EST THU JAN 2 2003
UPR LOW AND ASSOCD VORTICITY WILL PIVOT NE TOWARD THE MIDDLE OHIO
VLY OVERNIGHT. CWFA WILL CONTINUE TO BE IN A DISCONNECTED REGION
WITH LOWER LVL CONV/UPR LVL DYNAMICS. UPR DYNAMICS WILL BE GREATEST
ACRS THE SOUTH WITH THE BEST LOW LVL CONV ACRS THE ERN CWFA WITH AN
INVERTED SFC TROF. ELSEWHERE IN THE NW...WEAK 850 MB CONV WILL ONLY
BRING A CHC OF SNOW SHOWERS. PCPN FOR THE MOST PART OVERNIGHT WILL
BE IN THE FORM OF SNOW...EXCEPT IN THE SOUTH AND SOUTHEAST WHERE IT
WILL TAKE A GRADUAL CHANCE AFTER MIDNIGHT TOWARD MORNING. NO MORE
THAN ONE INCH OF SNOW IS EXPECTED ACRS THE SOUTH AND EAST.
ON FRIDAY...UPR LOW PIVOTS AWAY AND ASSOCD PCPN WILL END. TEMPS
WILL BE ON THE COOL SIDE...IN THE UPPER 20S TO LOWER 30S.
CLOUDY TO MOSTLY CLOUDY CONDITIONS WILL CONTINUE INTO FRIDAY NIGHT
AND SATURDAY...DESPITE WEAK H5 RIDGING. LOW LVL MSTR WILL BE SLOW
TO CLEAR...AND MID AND HIGH LVL MSTR WILL SPILL RAPIDLY FROM ALBERTA
TYPE CLIPPER SYSTEM ON SATURDAY. AS THIS SYSTEM PIVOTS INTO THE
OHIO VLY SATURDAY NIGHT AND SUNDAY...A CHANCE OF SNOW IS EXPECTED.
CONTINUE TO HAVE LOW CONFIDENCE IN THE EXTENDED FCST. IT IS
APPARENT WE WILL BE IN AN ACTIVE NORTHWEST FLOW ALOFT. HOWEVER
...LONG RANGE MODELS KEEP FLIP-FLOPPING ON EXACT H5 LOW/SFC LOW
LOCATIONS. THIS WILL SIGNIFICANTLY AFFECT PCPN TYPE. WILL GO WITH
PREVIOUS 00Z GFS SOLUTION ATTM AND NOT FLIP-FLOP WITH CURRENT 12Z
GFS SOLUTION WHICH IS HIGHLY DIFFERENT.
.ILN...NONE.
HICKMAN
Hazardous weather outlook, Jan 2, 7:18 AM EST, 8 hours 22 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-021415-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
718 AM EST THU JAN 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
AREAS OF FREEZING DRIZZLE WILL OCCUR ACROSS THE AREA THIS MORNING.
SNOW WILL DEVELOP IN THE AFTERNOON AND CONTINUE INTO THE EVENING
WITH SOME ACCUMULATIONS EXPECTED. SEE THE WINTER WEATHER ADVISORY
FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY SNOW ACCUMULATIONS.
Winter Storm, Auglaize
- When
- January 2, 3:40 PM EST to 8:00 PM EST
- Where
- Auglaize forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
A series of low pressure systems tracked through the Ohio River valley, producing up to four inches of snow across west central Ohio.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, January 2 to 7, 20031 death · 1 injured · 6 events
- High Wind in Washington, January 2 to 3, 2003$1.0 million · 68 kt wind · 5 events
- Storm Surge in Washington, January 2 to 3, 2003$90,000 · 5 events
- Heavy Snow in Pennsylvania, January 2 to 3, 200316 events
- Winter Storm in Missouri, January 2, 200311 events
- Storm Surge in New Jersey, January 2 to 4, 200311 events
- Winter Storm and Winter Weather in Pennsylvania, January 2 to 4, 200311 events
- Winter Storm in Indiana, January 2 to 3, 20038 events
- Heavy Snow in Illinois, January 2, 20037 events
- Winter Storm and Winter Weather in New Jersey, January 2 to 4, 20037 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 2, 20035 events
- Winter Storm in Illinois, January 2, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340638.